Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS Mobile, AL

March 23, 2013Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 23, 2013, 1:37 PM CDT for Wayne County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2013, 1:37 PM CDT (18:37 UTC)
Expired
Mar 23, 2013, 2:30 PM CDT
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wayne County, MS

The radar

The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS54 KMOB 231837
SVRMOB
MSC153-231930-
/O.NEW.KMOB.SV.W.0036.130323T1837Z-130323T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 135 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 15 MILES
  EAST OF LAUREL...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL UP TO 
QUARTER SIZE. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING 
BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3190 8849 3189 8848 3167 8846 3157 8894
      3165 8895 3175 8895
TIME...MOT...LOC 1835Z 253DEG 33KT 3165 8891

$$

PURDY
1 follow-up statement
456 
WWUS54 KMOB 231902
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
202 PM CDT SAT MAR 23 2013

MSC153-231930-
/O.CON.KMOB.SV.W.0036.000000T0000Z-130323T1930Z/
WAYNE MS-
202 PM CDT SAT MAR 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN WAYNE COUNTY...

AT 202 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF WAYNESBORO...MOVING EAST 
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3162 8875 3175 8876 3188 8848 3167 8846
TIME...MOT...LOC 1902Z 254DEG 38KT 3172 8864

$$

PURDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:05 PM CDT, 32 minutes earlier.

Area forecast discussion, Mar 23, 1:05 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
105 PM CDT SAT MAR 23 2013

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

.MESOSCALE UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
OUR ENTIRE FORECAST AREA UNTIL 8PM. AS OF MIDDAY...A SFC WARM FRONT
WAS LOCATED CLOSE TO THE IMMEDIATE COAST AND WAS ONLY SLOWLY
MOVING NORTH. WARM AIR ADVECTION HAS RESULTED IN THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE
TO INCREASE IN COVERAGE AS A SUBTLE SHORTWAVE APPROACHES FROM THE
WEST ALONG WITH CONTINUED DESTABILIZATION...ESPECIALLY CLOSER TO THE
COAST. GIVEN STEEP 700-500 MB LAPSE RATES OF 8.0-8.5 C/KM (PER THE
12Z LIX/JAN SOUNDINGS)...COMBINED WITH 50 KT OF DEEP LAYER
SHEAR...LARGE HAIL WILL BE THE PRIMARY THREAT. SINCE THE LAPSE RATES
ARE SO STEEP...THERE IS THE POTENTIAL FOR HAIL TO BE AS LARGE AS
GOLF BALL SIZE.

INITIALLY...THE THREAT FOR DAMAGING WINDS AND TORNADOES WILL BE LOW
AS 850 MB WINDS ARE ONLY AROUND 20-25 KT THIS AFTERNOON.
HOWEVER...AS THE WARM FRONT LIFTS NORTH THIS EVENING IN RESPONSE TO
SFC CYCLOGENESIS OVER LA/MS...THE LOW LEVEL JET WILL INCREASE TO
35-40 KNOTS...ENHANCING LOW LEVEL SHEAR ALONG AND TO THE SOUTH OF
THE BOUNDARY. THE THREAT FOR SURFACE BASED CONVECTION WILL LIKELY BE
CONFINED TO AREAS SOUTH OF THE HIGHWAY 84 CORRIDOR. HOWEVER...IF
CONVECTION BECOMES WIDESPREAD ENOUGH THIS AFTERNOON...THIS WILL
SERVE TO FURTHER LIMIT INSTABILITY...THE NORTHWARD PROGRESSION OF
THE WARM FRONT AND THE RESULTANT TORNADO THREAT. 34/JFB

&&

.AVIATION (18Z ISSUANCE)...TSTMS WILL INCREASE ACROSS THE AREA
THROUGH THE REST OF THE AFTERNOON INTO THIS EVENING. SOME OF THE
STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL.
CONDITIONS WILL IMPROVE LATE TONIGHT...WITH WINDS BECOMING WEST AND
GUSTY BY MIDDAY SUNDAY MORNING. CIGS WILL REMAIN MVFR TO IFR THROUGH
TONIGHT...RAPIDLY CLEARING FROM WEST TO EAST AFTER SUNRISE SUNDAY.
34/JFB

&&

.PREVIOUS DISCUSSION (ISSUED 555 AM CDT SAT MAR 23 2013)...

.SHORT TERM (TODAY AND TONIGHT)...A WARM FRONT CURRENTLY STRETCHES
EAST TO WEST ACROSS THE NORTHERN GULF OF MEXICO. IT IS SEPARATING
TEMPS AND DEWPOINTS IN THE 70S TO THE SOUTH OF THE FRONT AND TEMPS
IN THE 50S/LOW 60S WITH DEWPOINTS IN THE 40S TO THE NORTH OF THE
FRONT. THE FRONT IS NOT EXPECTED TO MAKE MUCH PROGRESS NORTHWARD
THIS MORNING WITH WEAK ISENTROPIC LIFT TO THE NORTH OF THE FRONT
CONTRIBUTING TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
DURING THE MORNING HOURS ACROSS THE GULF COAST. WHILE WIDESPREAD
SEVERE THUNDERSTORMS DEVELOPMENT IS NOT EXPECTED THIS
MORNING...OBSERVED AND FORECAST SOUNDING PROFILES INDICATE ENOUGH
ELEVATED INSTABILITY FOR LARGE HAIL IN ANY STRONGER STORMS.

MORE WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED BY
THIS AFTERNOON AS THE WARM LIFTS NORTHWARD IN RESPONSE TO AN UPPER
TROUGH MOVING INTO THE SOUTHERN PLAINS AND HEIGHT FALLS
OVERSPREADING THE LOWER MS RIVER VALLEY. INCREASINGLY DIFFLUENT FLOW
OVER THE WARM FRONT WILL RESULT IN SFC CYCLOGENESIS LATER THIS
MORNING INTO THE EARLY AFTERNOON ACROSS THE NORTHWEST GULF. AS THE
UPPER DYNAMICS MOVE EAST THE SFC LOW IS EXPECTED TO MOVE NORTHEAST
INTO SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON AND SOUTHWESTERN
ALABAMA BY TONIGHT. THIS LOW TRACK ALONG WITH THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE WARM FRONT
WILL LIKELY KEEP THE WARM FRONT ACROSS SOUTHERN MS/AL THROUGH THIS
EVENING.

THE PRESENCE OF THE WARM FRONT ALONG WITH INCREASING INSTABILITY
WITH MLCAPES OF 750 TO 1500 J/KG...0-3KM SRH OF 150 TO 300
M^2/S^2... 0-6KM BULK SHEAR OF 50 TO 60 KNOTS AND 700-500 MB LAPSE
RATES AROUND 7-7.5 WILL BE FAVORABLE FOR ALL MODES OF SEVERE
THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. DAMAGING WINDS
AND LARGE HAIL WILL BE THE PRIMARY THREATS. THE TORNADO THREAT IS
EXPECTED TO BE LIMITED BY WEAK LOW LEVEL FLOW DUE TO A WEAK LOW
LEVEL JET. HOWEVER...THE TORNADO THREAT WILL BE ENHANCED THIS
AFTERNOON AND TONIGHT WITH ANY SUPERCELLS THAT DEVELOP ALONG OR NEAR
THE WARM FRONT WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED.

AS THE SFC LOW MOVES NORTHEAST TONIGHT...THE ASSOCIATED COLD FRONT
WILL MOVE EAST ACROSS THE AREA LIKELY ACCOMPANIED BY SQUALL LINE OF
THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS. THE CHANCES RAIN AND
SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST AFTER MIDNIGHT AS
THE FRONT MOVES EAST.

HIGHS TODAY WILL CLIMB INTO THE LOW TO MID 70S WITH SLIGHTLY COOLER
TEMPS NEAR THE COAST DUE TO THE COOLER WATERS. LOWS TONIGHT WILL
GENERALLY BE IN THE LOW 60S. 13/JC

.LONG TERM (SUNDAY THROUGH FRIDAY)...SOME LINGERING SHOWERS AND
THUNDERSTORMS SUNDAY MORNING...BUT THE COLD FRONT IS EXPECTED TO MOVE
EAST OF THE REGION BY EARLY SUNDAY AFTERNOON AS THE PARENT SFC LOW
PRESSURE AREA LIFTS UP INTO KENTUCKY. BEHIND THIS FRONT A LARGE HIGH
PRESSURE RIDGE WILL BUILD AND BUILD SLOWLY TOWARD THE FCST AREA
THROUGH TUESDAY...THEN SETTLE ACROSS THE REGION WEDNESDAY AND
THURSDAY. DAYTIME HIGHS UP IN THE UPPER 70S TO NEAR 80 ON SUNDAY JUST
IN ADVANCE OF THE FRONT...BUT COOLER AND DRIER AIR WORKS INTO THE
REGION BEGINNING SUNDAY NIGHT AND PERSISTS OVER THE AREA THROUGH
THURSDAY. NIGHTTIME LOWS NEARLY 15 TO 20 DEGREES BELOW NORMAL MONDAY
NIGHT THROUGH WEDNESDAY NIGHT...WITH DAYTIME HIGHS ABOUT 10 TO 15
DEGREES BELOW NORMAL DURING THE SAME TIME PERIOD. NO PCPN EXPECTED...
AFTER THE RAIN ENDS SUNDAY...THROUGH THURSDAY. BY FRIDAY THE HIGH
PRESSURE RIDGE WILL SHIFT OFF JUST TO THE EAST OF THE FCST AREA...
WITH GULF RETURN FLOW BEGINNING TO SET UP BRINGING MOISTENING AIRMASS
AND TEMPS WARMING TO NEAR NORMAL. 12/DS

.MARINE...MODERATE TO OCCASIONALLY STRONG SOUTHEAST TO SOUTH WINDS
WILL CONTINUE THROUGH TONIGHT AS AN AREA OF LOW PRESSURE DEVELOPS
ACROSS THE NORTHWESTERN GULF AND MOVES NORTHEAST. AS THE LOW AND
ASSOCIATED COLD FRONT APPROACHES TODAY...SHOWERS AND THUNDERSTORMS
WILL BECOME WIDESPREAD ACROSS THE MARINE AREA. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE. THE COLD FRONT WILL MOVE ACROSS THE
MARINE AREA SUNDAY MORNING WITH A STRONG WEST TO NORTHWEST FLOW IN
ITS WAKE THROUGH EARLY NEXT WEEK. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH MONDAY AFTERNOON AND MAY NEED TO BE EXTENDED IN LATER
FORECASTS. WINDS AND SEAS WILL GRADUALLY DECREASE BY THE MIDDLE OF
NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN GULF. 13/JC

.FIRE WEATHER...AS A LOW DEVELOPS TO THE WEST A WARM FRONT WILL MOVE
SLOWLY NORTH ACROSS THE REGION TODAY AND TONIGHT...WITH A SOUTHEAST
TO SOUTH MIXING LAYER FLOW EXPECTED ACROSS THROUGH SUNDAY. THIS
BRINGS MORE MOISTURE AND INSTABILITY INTO THE AREA TODAY INTO EARLY
SUNDAY. CHANCES OF RAIN INCREASING THROUGH THE DAY TODAY...WITH
SHOWERS AND STORMS LIKELY ACROSS THE REGION TONIGHT. WIDESPREAD AND
STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED..ESPECIALLY THIS EVENING.
WIND BECOMES MORE WEST... THEN NORTHWEST IN THE MIXING LAYER DURING
THE DAY ON SUNDAY AS A COLD FRONT MOVES THROUGH. RAIN CHANCES WILL
END WEST TO EAST DURING THE FIRST HALF OF THE DAY SUNDAY. WIND
REMAINING NORTH THROUGH MOST OF THE COMING WEEK...BUT NO RAINFALL
EXPECTED. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM MONDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Mar 23, 12:40 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CDT SAT MAR 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1240 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL SLOWLY MOVE NORTHWARD OUT OF THE NORTHERN GULF OF
MEXICO THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON ACROSS THE AREA. SOME OF THE STORMS COULD
BECOME SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. THE
ATMOSPHERE IS CONDUCIVE TO PRODUCING HAIL AS LARGE AS GOLF BALLS.

THE THREAT FOR LOCALIZED DAMAGING WINDS AND ISOLATED TORNADOES WILL
INCREASE ALONG THE COAST LATE THIS AFTERNOON AND FURTHER NORTH TO
THE HIGHWAY 84 CORRIDOR THIS EVENING AS THE WARM FRONT MOVES FURTHER
INLAND. A HAIL THREAT WILL STILL EXIST ACROSS THE ENTIRE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED
THIS AFTERNOON THROUGH TONIGHT.

GMZ630>635-650-655-670-675-241115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1240 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MARINE
AREA...ESPECIALLY NEAR SHORE...THIS AFTERNOON AND EVENING. SOME OF
THE STORMS COULD BECOME STRONG TO SEVERE.

MODERATE TO STRONG SOUTHERLY FLOW WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT ACROSS THE MARINE AREA THROUGH TONIGHT AS A COLD
FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA SUNDAY MORNING WITH A
STRONG NORTHWEST WIND IN ITS WAKE THROUGH EARLY NEXT WEEK. A SMALL
CRAFT ADVISORY IS IN EFFECT THROUGH EARLY NEXT WEEK.

In the hours before

Special weather statement, Mar 23, 12:28 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1228 PM CDT SAT MAR 23 2013

ALZ061-063-231800-
UPPER MOBILE AL-LOWER MOBILE AL-
1228 PM CDT SAT MAR 23 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 100 PM CDT...

AT 1228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND
BAY...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    THEODORE...
  PRICHARD...           I10 AND I65...        GRAND BAY...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 7.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

PURDY
Special weather statement, Mar 23, 12:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1258 PM CDT SAT MAR 23 2013

ALZ051-052-MSZ067-231900-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-
1258 PM CDT SAT MAR 23 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...SOUTHERN CHOCTAW AND NORTHWESTERN WASHINGTON
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 200 PM CDT...

AT 1258 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WAYNESBORO...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARA...              BUCKATUNNA...         TOXEY...
  SILAS...              NEEDHAM...            GILBERTOWN...
  MILLRY...

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

PURDY

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.